Document Type

Journal Article

Department/Unit

Department of Mathematics

Title

Simulating three-dimensional free surface viscoelastic flows using moving finite difference schemes

Language

English

Abstract

An efficient finite difference framework based on moving meshes methods is developed for the three-dimensional free surface viscoelastic flows. The basic model equations are based on the incompressible Navier-Stokes equations and the Oldroyd-B constitutive model for viscoelastic flows is adopted. A logical domain semi-Lagrangian scheme is designed for moving-mesh solution interpolation and convection. Numerical results show that harmonic map based moving mesh methods can achieve better accuracy for viscoelastic flows with free boundaries while using much less memory and computational time compared to the uniform mesh simulations. © 2011 Global-Science Press.

Keywords

Free surface, Moving mesh, Solution interpolation, Viscoelastic flow

Publication Date

2011

Source Publication Title

Numerical Mathematics -English Series-

Volume

4

Issue

1

Start Page

92

End Page

112

Publisher

Nanjing University Press ; Global Science Press

DOI

10.4208/nmtma.2011.m9017

Link to Publisher's Edition

http://dx.doi.org/10.4208/nmtma.2011.m9017

ISSN (print)

10048979

ISSN (electronic)

20797338

This document is currently not available here.

Share

COinS